Contact Us

*    Denotes required field.

   * First Name 

   * Last Name 

   * Email 


Cell Phone 

Street Address 

Zip Code 



Date you started taking this drug:

Date you stopped taking this drug:

Did you (or injured party) experience any of the following while taking Ketek?

   * Please describe your case:

For verification purposes, please answer the below question:

No Yes, I agree to the Parker Waichman LLP disclaimers. Click here to review.

Yes, I would like to receive the Parker Waichman LLP monthly newsletter, InjuryAlert.

please do not fill out the field below.

Antibiotic linked to liver failure

May 19, 2006 | UPI The U.S. Food and Drug Administration wants to add a warning label on packaging for an antibiotic that has been linked to liver failure.

An internal FDA memo written by the Division of Drug Risk Evaluation described "profound" liver injury in some patients occurring within the first few days of taking the medication. The memo said that 12 of the cases had few other possible causes, The Wall Street Journal reported.

The liver-failure rate was "clinically remarkable" and "consistent with an association" between the medication and liver failure, the FDA document stated.

The estimated rate of reported liver failures linked to Ketek was 23 per 10 million prescriptions as compared with a reported rate on competing products of of 6.6 per 10 million prescriptions for Avelox, six for Tequin and 2.1 for Levaquin.

A large clinical trial that was intended to prove the drug's safety was hampered by fraud and other problems, yet the FDA approved the medication anyway. In 2005, 3.35 million prescriptions were written for Keteck.

Despite concerns about safety, the FDA approved Ketek for sinusitis, bronchitis and pneumonia.

The FDA's drug memo recommends a warning on the label in either bold type or a black box, mentioning "reports of liver necrosis and liver failure."

Related articles
Parker Waichman Accolades And Reviews Best Lawyers Find Us On Avvo